Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 182, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 18, 2005, 4:15 PM CDT for Metcalfe County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2005, 4:15 PM CDT (21:15 UTC)
- Expired
- Aug 18, 2005, 4:46 PM CDT
- In force
- 31 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Metcalfe County, KY
The radar
The Nashville radar (KOHX), 108 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 412 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 182115
SVRLMK
KYC169-182145-
/O.NEW.KLMK.SV.W.0182.050818T2115Z-050818T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
415 PM CDT THU AUG 18 2005
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN METCALFE COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 445 PM CDT
* AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SUMMER SHADE..AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SUMMER SHADE BY 420 PM
BEAUMONT BY 425 PM
REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3685 8574 3695 8575 3693 8556 3689 8556
3686 8557 3687 8560 3686 8561 3684 8559
3683 8560 3685 8575
$$
CS2 follow-up statements
000
WWUS53 KLMK 182132
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
532 PM EDT THU AUG 18 2005
KYC169-182145-
/O.CON.KLMK.SV.W.0182.000000T0000Z-050818T2145Z/
METCALFE KY-
432 PM CDT THU AUG 18 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM CDT FOR
SOUTHERN METCALFE COUNTY...
AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BEAUMONT...OR ABOUT 47 MILES EAST OF BOWLING GREEN...MOVING EAST AT
25 MPH.
FREQUENT LIGHTNING WILL BE OCCURRING WITH THIS STORM AS IT PASSES
OVER SOUTHERN METCALFE COUNTY.
LAT...LON 3685 8574 3695 8575 3693 8556 3689 8556
3686 8557 3687 8560 3686 8561 3684 8559
3683 8560 3685 8575
$$
CS000
WWUS53 KLMK 182146
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
546 PM EDT THU AUG 18 2005
KYC169-182156-
/O.EXP.KLMK.SV.W.0182.000000T0000Z-050818T2145Z/
METCALFE KY-
446 PM CDT THU AUG 18 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN METCALFE COUNTY
EXPIRED AT 445 PM CDT...
THE STORM HAS WEAKENED...HOWEVER STORMS WITH HEAVY
RAIN...LIGHTNING...AND GUSTY WINDS WILL REMAIN IN THE AREA OF
SOUTHERN METCALFE COUNTY THROUGH 515 PM CDT.
LAT...LON 3685 8574 3695 8575 3693 8556 3689 8556
3686 8557 3687 8560 3686 8561 3684 8559
3683 8560 3685 8575
$$
CSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 1:40 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Aug 18, 1:40 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 240 PM EDT THU AUG 18 2005 .SHORT TERM (TONIGHT AND FRIDAY)... IN THE NEAR TERM...RADAR IS QUITE ACTIVE THIS AFTERNOON AS CONVECTIVE COMPLEX OVER NORTHWEST KY CONTINUE TO MOVE EAST-SOUTHEAST ALONG A DIFFUSE BOUNDARY FROM OHIO COUNTY SOUTHEASTWARD THROUGH RUSSELL COUNTY. EXTENSIVE CLOUD COVER HAS LIMITED INSTABILITY ACROSS THE NORTHERN AND NORTHEAST SECTIONS OF THE FA...HOWEVER AS MIXING WINS OUT...SOME SCT CONVECTION EXPECTED TO FIRE QUICKLY AS INSTABILITY INCREASES. CONVECTION EXPECTED TO WIND DOWN AFTER SUNSET AND SKIES SHOULD BEGIN TO CLEAR AS SOME SLIGHTLY DRIER AIR WORKS IN OVERNIGHT. FOR NOW WILL KEEP 50 POPS IN EARLY TONIGHT AND WIND THINGS DOWN AROUND MIDNIGHT. IF SKIES CLEAR OUT PRETTY QUICK...WE COULD BE LOOKING AT SOME PATCHY DENSE FOG IN THE MORNING...SO I WILL ADD THAT BACK INTO THE FORECAST. OVERNIGHT LOWS LOOK SIMILAR TO WHAT WE ALREADY HAVE IN THE FORECAST...WITH LOW TO MID 70S. A MAV/FWC COMBINATION HAS WORKED WELL RECENTLY AND ILL PROBABLY USE THAT AGAIN. FOR FRIDAY...A HOT/HUMID DAY APPEARS TO BE IN STORE. MAV/FWC COMBINATION YIELDS HIGHS IN THE LOW TO MID 90S. THE MET NUMBERS SEEM A LITTLE ON THE WARM SIDE AT THIS TIME. COMBINE THIS WITH DEWPOINTS IN THE LOW TO MID 70S...WOULD YIELD AFTERNOON HEAT INDEX READINGS IN THE 100-105 DEGREE RANGE WHICH IS JUST BELOW ADVISORY CRITERIA. AT THIS TIME ILL HIGHLIGHT IT IN THE ZONES THIS AFTERNOON. MAIN CHALLENGE IS PRECIP CHANCES DURING THE AFTERNOON. WAVEY FRONTAL BOUNDARY LOCATED TO OUR NORTH IS FORECAST TO SERVE AS A FOCUS FOR CONVECTIVE DEVELOPMENT DURING THE LATE AFTERNOON HOURS. IT APPEARS THAT BEST FORCING WILL BE WELL TO OUR NORTHWEST WITH A POSSIBLE MCS TYPE DEVELOPMENT SWINGING SOUTHEAST TOWARD THE OHIO VALLEY IN THE AFTERNOON AND INTO THE EVENING HOURS. WITH THE POSSIBILITY OF THIS...HAVE LEFT A 30 POP IN THE NORTHERN HALF OF THE FA FOR THE AFTERNOON HOURS ON FRIDAY. -JARVIS .LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)... MAIN FCST PROBLEMS FOR THIS TIME PERIOD ARE: FIRST...THE SHOWER AND THUNDERSTORM POTENTIAL ESPECIALLY DURING SATURDAY AFTERNOON AND NIGHT ASSOCIATED WITH A COLD FRONTAL PASSAGE. SECOND...THE TEMPERATURE TRENDS FOR A DRY NEXT WORKWEEK. VERY MOIST AND UNSTABLE AIR IS IN PLACE AHEAD OF THE NEXT COLD FRONT ...HOWEVER NOT VERY STRONG LOW LEVEL INFLOW AHEAD OF THIS FRONT...BEST DYNAMICS WUD APPEAR TO BE TO THE NORTH AND EAST OF THE FA. BOTH ETA AND GFS MORE OR LESS IN AGREEMENT WITH FROPA ACROSS NRN KY BY SAT EVENING AND ESSENTIALLY SOUTH OF KY BY SUNDAY MORNING. THIS IS MORE OR LESS IN LINE WITH THE CURRENT FCST PROJECTIONS SO LITTLE CHANGE NEEDED WITH THIS FORECAST. THE NEXT WORK WEEK LOOKS TO BE DRY WITH VERY PLEASANT TEMPERATURES EACH DAY AND NIGHT. --21/AB LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE.
Hazardous weather outlook, Aug 18, 2:55 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 355 PM EDT THU AUG 18 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-191500- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 255 PM CDT THU AUG 18 2005 /355 PM EDT THU AUG 18 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL MOVE EAST ACROSS THE OUTLOOK AREA THIS EVENING. SOME OF THE STORMS MAY APPROACH SEVERE LIMITS WITH THE PRIMARY THREAT BEING DAMAGING WINDS. SHOWERS AND THUNDERSTORMS WILL END THIS EVENING AFTER SUNSET. PATCHY DENSE FOG MAY DEVELOP OVER PORTIONS OF THE AREA OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A HOT DAY WILL BE ON TAP FRIDAY AS AFTERNOON TEMPERATURES CLIMB INTO THE LOW TO MID 90S. COMBINING THESE TEMPERATURES WITH DEWPOINTS IN THE LOW TO MID 70S WILL CREATE HEAT INDEX READINGS IN THE 100 TO 105 DEGREE RANGE FRIDAY AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTHERN HALF OF THE OUTLOOK AREA FRIDAY AFTERNOON. THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON THROUGH SUNDAY MORNING. SOME OF THESE STORMS MAY PRODUCE GUSTY WINDS AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED EARLY THIS EVENING. JARVIS
In the hours before
Special weather statement, Aug 18, 2:17 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 317 PM EDT THU AUG 18 2005 INZ089-090-KYZ023>030-045-053-061>063-070-071-182005- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-EDMONSON KY-GRAYSON KY- HANCOCK KY-HARDIN KY-HARRISON IN-HART KY-JEFFERSON KY-LARUE KY- LOGAN KY-MEADE KY-NELSON KY-OHIO KY-PERRY IN-WARREN KY- INCLUDING THE CITIES OF...BARDSTOWN...BEAVER DAM...BOWLING GREEN... CORYDON...ELIZABETHTOWN...HARDINSBURG...LEITCHFIELD...LOUISVILLE... MOUNT WASHINGTON...MUNFORDVILLE...RUSSELLVILLE...TELL CITY 317 PM EDT (217 PM CDT) THU AUG 18 2005 ...STRONG STORMS MOVING THROUGH PARTS OF CENTRAL KENTUCKY... A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH OHIO...GRAYSON... BRECKINRIDGE...BUTLER...AND MEADE COUNTIES THROUGH 4 PM EDT (3 PM CDT). EXPECT GUSTY WINDS TO NEAR 45 MPH...LIGHTNING...AND A PERIOD OF HEAVY RAIN WITH THE PASSAGE OF THESE STORMS. THESE STORMS WILL PASS OVER ROUGH RIVER LAKE. REMAIN INDOORS UNTIL THESE STORMS HAVE PASSED YOUR AREA. CS
Special weather statement, Aug 18, 3:01 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 401 PM EDT THU AUG 18 2005 KYZ028-029-045-046-053-054-062>065-071>076-182115- HARDIN KY-BULLITT KY-NELSON KY-WASHINGTON KY-LARUE KY-MARION KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- INCLUDING THE CITIES OF...ELIZABETHTOWN...RADCLIFF...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...HILLVIEW...BROOKS... BARDSTOWN...SPRINGFIELD...HODGENVILLE...LEBANON...BROWNSVILLE... HORSE CAVE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... BOWLING GREEN...FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON 301 PM CDT THU AUG 18 2005 /401 PM EDT THU AUG 18 2005/ ...STRONG STORMS MOVING THROUGH PARTS OF CENTRAL KENTUCKY... A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH HARDIN...SOUTHERN BULLITT...HART...LARUE...AND EDMONSON COUNTIES THROUGH 500 PM EDT. EXPECT GUSTY WINDS TO 40 MPH...TORRENTIAL RAINS...AND FREQUENT CLOUD TO GROUND LIGHTNING WITH THESE STORMS. REMAIN INDOORS UNTIL THESE STORMS HAVE PASSED THROUGH YOUR AREA. MJ
Local storm report, Aug 18, 3:52 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
452 PM EDT THU AUG 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 2 N HARDINSBURG 37.81N 86.46W
08/18/2005 BRECKINRIDGE KY LAW ENFORCEMENT
TREE DOWN ACROSS ROAD.
&&
SZAPPANOSSpecial weather statement, Aug 18, 3:55 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 455 PM EDT THU AUG 18 2005 KYZ045-046-053-054-063>065-071>077-081-182200- NELSON KY-WASHINGTON KY-LARUE KY-MARION KY-HART KY-GREEN KY- TAYLOR KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY- METCALFE KY-ADAIR KY-CUMBERLAND KY- INCLUDING THE CITIES OF...BARDSTOWN...SPRINGFIELD...HODGENVILLE... LEBANON...HORSE CAVE...MUNFORDVILLE...GREENSBURG... CAMPBELLSVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... BURKESVILLE 355 PM CDT THU AUG 18 2005 /455 PM EDT THU AUG 18 2005/ ...STRONG STORMS MOVING THROUGH PARTS OF CENTRAL KENTUCKY... A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE THROUGH GREEN... TAYLOR...MARION...BARREN...METCALFE...AND ADAIR COUNTIES THROUGH 530 PM EDT (430 PM CDT). EXPECT GUSTY WINDS TO 40 MPH...TORRENTIAL RAINS...AND FREQUENT CLOUD TO GROUND LIGHTNING WITH THESE STORMS. REMAIN INDOORS UNTIL THESE STORMS HAVE PASSED THROUGH YOUR AREA. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS ON THIS WEATHER SITUATION. CS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 2:26 PM CDT | Severe Thunderstorm Warning | LMK | Grayson | 38 min |
| Aug 18, 2:43 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge | 17 min |
| Aug 18, 2:57 PM CDT | Severe Thunderstorm Warning | LMK | Hardin | 33 min |
| Aug 18, 4:23 PM CDT | Severe Thunderstorm Warning | LMK | Barren | 22 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.